Delayed Allergic Cutaneous Hypersensitivity to Icodextrin

Main Article Content

NIKESH Reddy Adunuri
Saira Zafar

Abstract

Rashes pose a unique challenge to general internists. Here we present a case of a 51-year-old female with end-stage renal disease (ESRD) on peritoneal dialysis who presented to a General Internal Medicine clinic with a vesiculobullous rash on palms and soles 6 months after using icodextrin dialysate, a widely used osmotic agent in peritoneal dialysis. The investigations were positive for an elevated eosinophil count, elevated IgE level and a skin biopsy consistent with an allergic reaction. Her symptoms and labs normalized after stopping icodextrin. There are some reports of allergic reactions to icodextrin which usually occur within a month of initiation of the agent and are self-limiting. Here we hope to report a case of a reaction that occurred 6 months after using icodextrin.


Resume


Les éruptions cutanées posent un défi particulier aux internistes généraux. Nous rapportons ici le cas d’une femme de 51 ans atteinte d’insuffisance rénale terminale (IRT), sous dialyse péritonéale, qui se présente à une clinique de médecine interne générale avec une éruption cutanée vésiculo-bulleuse sur les paumes et la plante des pieds. Depuis six mois, la patiente utilise un dialysat d’icodextrine, un agent osmotique largement utilisé en dialyse péritonéale. Les analyses ont révélé une numération élevée des éosinophiles, un taux élevé d’IgE et une biopsie cutanée a indiqué la présence d’une réaction allergique. Les symptômes et les résultats d’analyses se sont normalisés après l’arrêt de l’icodextrine. Des réactions d’allergie à l’icodextrine ont déjà été rapportées, mais celles-ci surgissent habituellement dans le mois suivant le début de l’usage de l’agent et se résorbent d’elles-mêmes. Nous désirons signaler un cas de réaction survenue six mois après le début de l’utilisation de l’icodextrine.



 


 

Abstract 476 | HTML Downloads 267 PDF Downloads 184